Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 49, NWS Nashville, TN

June 9, 1999Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 9, 1999, 12:29 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1999, 12:29 PM CDT (17:29 UTC)
Expired
Jun 9, 1999, 3:30 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 091731
FFWBNA
TNC099-092030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT WED JUN 9 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 330 PM CDT

* AT 1226 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN ASSOCIATED WITH A NEARLY STATIONARY THUNDERSTORM 5 MILES WEST 
  OF LAWRENCEBURG.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:00 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 9, 10:00 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT WED JUN 9 1999

MD/UPR ATLANTIC RIDGE REACHING BACK ACROSS FA SHUD KEEP PRECIP AGAIN
AT A MINIMUM.  20 POP FOR THIS AFTERNOON ACROSS WESTERN ZONES LOOKING
GOOD WITH WEAK MOISTURE CONVERGENCE AND STRONG INSTABILITY AXIS IN
THE VICINITY.  TEMPS SHOULD AGAIN HAVE NO PROBLEM REACHING FORECAST
LEVELS.  NO UPDATES PLANNED AT THIS TIME.  07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:20 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis40 min
Jun 9, 12:46 PM CDTSevere Thunderstorm WarningOHXWayne59 min
Jun 9, 4:12 PM CDTSevere Thunderstorm WarningOHXGiles48 min

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.